Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 4, 2022, 3:08 PM CST for 7 counties in Oklahoma. It took effect at Mar 5, 2022, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 3:08 PM CST (21:08 UTC)
- In effect from
- Mar 5, 2022, 9:00 AM CST
- Expired
- Mar 5, 2022, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS74 KTSA 042108 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 308 PM CST Fri Mar 4 2022 OKZ054>057-059-050515- /O.NEW.KTSA.WI.Y.0005.220305T1500Z-220306T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 308 PM CST Fri Mar 4 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
730 WWUS74 KTSA 051124 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 524 AM CST Sat Mar 5 2022 OKZ054>057-059-051930- /O.CON.KTSA.WI.Y.0005.220305T1500Z-220306T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 524 AM CST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
230 WWUS74 KTSA 051541 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 941 AM CST Sat Mar 5 2022 OKZ060-061-064-060000- /O.EXA.KTSA.WI.Y.0005.000000T0000Z-220306T0000Z/ Tulsa-Rogers-Creek- Including the cities of Tulsa, Claremore, and Sapulpa 941 AM CST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Tulsa, Rogers and Creek Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054>057-059-060000- /O.CON.KTSA.WI.Y.0005.000000T0000Z-220306T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 941 AM CST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Pawnee, Washington OK, Osage, Craig and Nowata Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:08 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 4, 3:08 PM CST, 0 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 308 PM CST Fri Mar 4 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 240 PM CST Fri Mar 4 2022 South winds have allowed low level moisture to surge north, with dew points in the 40s and lower 50s, yielding notably higher RH. Limited fire spread potential still exists with the warm temps and the gusty winds, with several fires still ongoing at this time. Wind will keep the BL well mixed for the most part tonight as as such, low temps will be much milder and a lot less variable. && .LONG TERM... (Tomorrow through Friday) Issued at 240 PM CST Fri Mar 4 2022 The primary concerns in the longer term will be fire weather potential Saturday afternoon, followed by increasing thunderstorm chances Sunday afternoon and evening, with some attendant threat of severe weather and heavy rainfall. Lead shortwave within western U.S. trough, currently over southern CA, will lift northeast Saturday into the central plains. Prominent dry line is expected to push into central OK by mid Saturday afternoon and into at least part of northeast OK by late afternoon or early evening. Dew points will fall rapidly west of the dry line with RH values plummeting below 20 percent, with strong and gusty southwest winds leading to critical fire spread rates for several hours. The main uncertainty lies in how far east the dry line mixes before evening with guidance suggesting anywhere from about I-35 to as far east as US Highway 69. What is certain is areas that area west of the dry line Saturday afternoon will see dangerous fire weather conditions. Fire weather watch for Osage/Pawnee will be upgraded, and have added a new fire weather watch for some counties to the east. Wind speeds will also be strong ahead of the dry line, especially near the OK/KS border and in some of the highest terrain of NW AR and SE OK. A wind advisory will be issued for counties along the OK/KS border, and a few gusts to 40 will also be possible at times in other areas before cold front pushes south into the area Sat evening. A few showers or thunderstorms will be possible by afternoon and evening though we will likely see only a glancing blow of forcing associated with upper wave with airmass remaining capped to deep convection it appears. Better precip chances arrive Sunday as the cold front stalls over eastern OK while second shortwave now off the coast rounds base of the trough and ejects into the plains. There has been a consistent signal of a wave developing on the boundary with rapid expansion of showers and thunderstorms by afternoon. Strong deep layer shear will be in place to support some severe threat despite meager instability along and south of the front. PWATS will also be sufficient to support some heavy rainfall threat from SE OK into NW AR. AS colder air surges back south on the back side of system, there will be a brief window for a light wintry mix, but no impacts are expected. After colder start early this week, temps will moderate by mid week. A passing wave Wednesday may result in a few showers, but moisture should be quite limited. Stronger cold front expected late in the week with much below normal temps, along with limited chances of some light winter precip during this time with a passing wave in northwest flow, && .AVIATION... (18Z TAFS) Issued at 1134 AM CST Fri Mar 4 2022 VFR conditions will prevail today and much of tonight. Low level moisture return will result in the overspread of MVFR cigs first across E OK and then into NW AR by the end of the TAF period. LLWS conditions will develop due to LLJ overnight aft 05Z and will persist into early Saturday morning. South winds will be gusty thru the period, with gusts 20 to 30 kts possible. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 78 43 57 / 0 20 0 80 FSM 55 72 56 76 / 0 40 20 90 MLC 59 73 55 72 / 0 20 0 90 BVO 59 79 39 53 / 10 20 0 80 FYV 54 69 51 71 / 0 30 20 90 BYV 57 69 53 73 / 0 30 20 80 MKO 59 72 49 69 / 0 20 0 90 MIO 59 71 42 58 / 0 30 20 80 F10 59 76 48 67 / 0 10 0 90 HHW 59 72 59 77 / 10 30 10 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK... Wind Advisory from 9 AM to 6 PM CST Saturday for OKZ054>057-059. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...30
Hazardous weather outlook, Mar 4, 1:39 PM CST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 139 PM CST Fri Mar 4 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 139 PM CST Fri Mar 4 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and far Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along/West of highway 75 Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Strong south winds will gust to around 30 mph across northeast Oklahoma and far northwest Arkansas. Winds should also remain strong overnight. The winds, along with lower humidities west of highway 75, will yield elevated fire spread potential for the remainder of the afternoon. Increasing low level moisture and cooling temps tonight will raise humidity levels and reduce the fire spread potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather...Thunderstorm and High Wind Potential. SUNDAY...Severe Thunderstorm...Heavy Rain and High Wind Potential. MONDAY...High Wind and Winter Weather Potential. TUESDAY thru THURSDAY...No Hazards. EXTENDED DISCUSSION... Potentially dangerous fire weather conditions are expected to develop behind a dryline on Saturday afternoon, mainly to the west of highway 75 in northeast Oklahoma. For areas behind the dryline, conditions will become extremely conducive to the spread of wildfires. Southwest winds could gust in excess of 40 mph, while humidities plummet below 25 percent. An isolated storm is possible along and east of highway 69 Saturday night along a cold front. There is an elevated risk of severe storms mainly Sunday evening from far northwest Arkansas down into southeast Oklahoma. The initial storms that form north of the front Sunday afternoon could produce large hail, but the threat by evening will transition to damaging wind and a low tornado threat with storms along and possibly ahead of the surface low and front. Heavy rainfall is forecast with the storms, with a swath of one to two inches expected close to the front from far northwest Arkansas down into southeast Oklahoma, locally in the two to three inch range. Localized flash flooding and main-stem river flooding is possible. The storms will exit the region by Monday morning, with strong and gusty north to northwest winds and much cooler air moving into the area behind the front. Some light snow will be possible across far northeast Oklahoma near the Kansas border, but no accumulation or impact is expected. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:07 AM CST | Fire Weather Watch | TSA | Pawnee | 11 hr |
| Mar 4, 2:32 PM CST | Fire Weather Watch | TSA | Creek, Nowata, Okfuskee, Rogers, Tulsa, Washington | 15 hr |
| Mar 4, 2:32 PM CST | Red Flag Warning | TSA | Creek, Nowata, Okfuskee, Okmulgee, Pawnee, Rogers and 2 more | 29 hr |
Nearby
Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.